Optimal characteristic polynomials for digital multistep pseudorandom numbers

G. L. Mullen, H. Niederreiter

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

The digital multistep method generates uniform pseudorandom numbers by transforming sequences of integers obtained by multistep recursions. The statistical independence properties of these pseudorandom numbers depend on the characteristic polynomial of the recursion. We describe a method of calculating characteristic polynomials that are optimal with respect to statistical independence of pairs of successive pseudorandom numbers. Tables of such optimal characteristic polynomials for degrees ≤64 are included.

Original languageEnglish (US)
Pages (from-to)155-163
Number of pages9
JournalComputing
Volume39
Issue number2
DOIs
StatePublished - Jun 1 1987

Fingerprint

Pseudorandom numbers
Characteristic polynomial
Statistical Independence
Polynomials
Recursion
Multistep Methods
Tables
Integer

All Science Journal Classification (ASJC) codes

  • Software
  • Theoretical Computer Science
  • Numerical Analysis
  • Computer Science Applications
  • Computational Theory and Mathematics
  • Computational Mathematics

Cite this

@article{5a0be94cbbc04d43a599fcf801ca5d9a,
title = "Optimal characteristic polynomials for digital multistep pseudorandom numbers",
abstract = "The digital multistep method generates uniform pseudorandom numbers by transforming sequences of integers obtained by multistep recursions. The statistical independence properties of these pseudorandom numbers depend on the characteristic polynomial of the recursion. We describe a method of calculating characteristic polynomials that are optimal with respect to statistical independence of pairs of successive pseudorandom numbers. Tables of such optimal characteristic polynomials for degrees ≤64 are included.",
author = "Mullen, {G. L.} and H. Niederreiter",
year = "1987",
month = "6",
day = "1",
doi = "10.1007/BF02310104",
language = "English (US)",
volume = "39",
pages = "155--163",
journal = "Computing (Vienna/New York)",
issn = "0010-485X",
publisher = "Springer Wien",
number = "2",

}

Optimal characteristic polynomials for digital multistep pseudorandom numbers. / Mullen, G. L.; Niederreiter, H.

In: Computing, Vol. 39, No. 2, 01.06.1987, p. 155-163.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Optimal characteristic polynomials for digital multistep pseudorandom numbers

AU - Mullen, G. L.

AU - Niederreiter, H.

PY - 1987/6/1

Y1 - 1987/6/1

N2 - The digital multistep method generates uniform pseudorandom numbers by transforming sequences of integers obtained by multistep recursions. The statistical independence properties of these pseudorandom numbers depend on the characteristic polynomial of the recursion. We describe a method of calculating characteristic polynomials that are optimal with respect to statistical independence of pairs of successive pseudorandom numbers. Tables of such optimal characteristic polynomials for degrees ≤64 are included.

AB - The digital multistep method generates uniform pseudorandom numbers by transforming sequences of integers obtained by multistep recursions. The statistical independence properties of these pseudorandom numbers depend on the characteristic polynomial of the recursion. We describe a method of calculating characteristic polynomials that are optimal with respect to statistical independence of pairs of successive pseudorandom numbers. Tables of such optimal characteristic polynomials for degrees ≤64 are included.

UR - http://www.scopus.com/inward/record.url?scp=0023579425&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023579425&partnerID=8YFLogxK

U2 - 10.1007/BF02310104

DO - 10.1007/BF02310104

M3 - Article

AN - SCOPUS:0023579425

VL - 39

SP - 155

EP - 163

JO - Computing (Vienna/New York)

JF - Computing (Vienna/New York)

SN - 0010-485X

IS - 2

ER -